Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Swollen lips, use icepack - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Good morning...I woke up this morning at 2am with a swollen lip I applied ice and heat both it seemed to go down more with the heat compress however after going back to bed around 3:30 when I awoke now it feels as though I have been to the dentist and had a shot of novacaine around the area and seems even more swollen down into my cheek and chin area. It doesn't hurt just uncomfortable and hard to drink anything. Would you recommend anything else before I go to the emergency room?
Doctor :   Hi
Doctor :   Let me read your query
User :   thank you
Doctor :   yes, i guess you have had allergic reaction to something you ate or some insect bite
User :   would it be best to go to the doctors or just wait it is very large
Doctor :   if you have any antihistamines available with you like levocetarizine (XYXAL)
Doctor :   you can have that
User :   no I do not have that but I can run up to the store and get some what would it be called in the store
Doctor :   since you have obstruction in the throat, i would strongly advice you to seek medical help, to avoid, any block of the windpipe
Doctor :   XYXAL is the tradename
Doctor :   its a antihistaminic drug (anti allergy pill)
User :   there is no blockage just hard to drink because of the swollen area
User :   so just a normal type sudafed?
User :   is there a cream that you can apply to area instead of taking something orally?
Doctor :   no there is no cream as such

Doctor :   its not like sudafed
Doctor :   so u have only lip enlargement u mean to say?
User :   ok i am sure my drugest will know the type i need.
Doctor :   even in that case, take XYZAL and apply ICEPACKS
Doctor :   ALSO u may need epinephrine injections,
User :   the right side of the lower lip is huge and the area is very numb around the chin and cheek
User :   i applied the ice it did nothing
Doctor :   this is an allergic reaction
Doctor :   and this will go away?
Doctor :   but you need antiallergic meds
Doctor :   and you need not worry too much
User :   so i can just get the meds....the only thing that i did yesterday was drank a large glass of pineapple juice before i went to bed which i normally don't
Doctor :   ok
User :   ok i won't it is just very ugly and uncomfortable
Doctor :   do u take any meds ?
User :   i don't feel sick... i will go to my local drug store and talk to the drugest...No meds at all
Doctor :   ok
User :   it may be a bite i guess but i don't see any holes
Doctor :   there is no need to hurry, to need to worry
User :   my chin area is very numb like i had dental work done...which i didn't you know that feeling of numbness afterwards
Doctor :   it will go away, but the medications will increase the speed and discomfort associated
Doctor :   thats fine, as this is due to overstreched skin
User :   great thanks i will head out now while it is early for the best chance i don't get seen
Doctor :   of the lip
User :   makes sense
Doctor :   ok
Doctor :   everything will be fine
User :   thanks so much for you care i appreciate it!
User :   enjoy your day!
Doctor :   thanks and you are welcome
Doctor :   bye for now
Doctor :   take care
User :   good bye doctor!
Doctor :   bye
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor